Heroin Addiction Symptoms
What is Heroin?
What are the Symptoms of Heroin Abuse?
What are the Early Signs of Heroin Addiction?
What are the Physical Symptoms of Heroin Addiction?
What are the Behavioral Symptoms of Heroin Addiction?
Behavioral symptoms of heroin addiction may include lying, stealing, and a sudden change in friends. Those addicted to the drug often become isolated from family and friends as they focus on getting more of the drug.
Since it is a central nervous system depressant, it can lead to many co-occurring disorders and mental health issues. Individuals with opioid dependence may also become secretive or defensive when asked about their activities.
Additionally, those addicted to heroin may engage in risky behaviors such as sharing needles with others. Understanding heroin addiction is imperative if you want to avoid losing a loved one to this highly addictive drug.
What are the Symptoms of Heroin Overdose?
The symptoms of a heroin overdose can vary greatly depending on the individual, the amount they take, and other factors. Common signs of a heroin overdose include:
- Respiratory depression or difficulty breathing
- Pinpoint pupils
- Bluish lips or fingernails (cyanosis)
- Loss of consciousness
- Confusion or delirium
- Slow heart rate
- Weak pulse
- Low blood pressure and lowered body temperature.
If you suspect someone has overdosed on heroin, it is important to seek medical help right away, as the consequences can be life-threatening. Treatment for a heroin overdose may include naloxone, which is an opioid antagonist that can reverse the effects of heroin or other opioid medications, thereby saving a person’s life.
What are the Symptoms of Heroin Withdrawal?
Heroin withdrawal symptoms are the body’s reaction to suddenly not having heroin or opioids in its system. Common withdrawal symptoms include:
- Nausea and vomiting
- Muscle aches and pains
- Abdominal cramping
- Depressed mood
- Intense drug cravings.
Severe withdrawal symptoms may include:
- Rapid heart rate (tachycardia)
Heroin withdrawal can be very uncomfortable and even dangerous if not managed properly. Hence, it is important to seek medical help if you are trying to quit using heroin or other opioids. Treatment options can include medication, counseling, and support groups.